Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jul 21, 2014, 4:29 PM MDT for Jerome County, Twin Falls County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2014, 4:29 PM MDT (22:29 UTC)
- Expired
- Jul 21, 2014, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:40 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 21, 2:40 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 240 PM MDT MON JUL 21 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...THUNDERSTORMS INITIATING ON THE EDGE OF CLOUD SHIELD/MORE STRATIFORM PRECIPITATION FROM ROME THROUGH STANLEY. STORMS ARE BETTER DEVELOPED IN THE WESTERN MAGIC VALLEY WITH HIGHER SHEAR AND HIGH PW VALUES. DEW POINTS IN THE MID TO UPPER 50S SUGGEST BRIEF HEAVY RAIN WILL ACCOMPANY THE STRONGER CELLS /TWF HAD A TENTH OF INCH IN 15 MINUTES/. ISOLATED STORMS ACROSS SE OREGON ARE LESS ORGANIZED AND HAVE SHORTER LIFE SPANS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EVENING ENDING BY MIDNIGHT IN MOST AREAS. BURNS THROUGH BAKER CITY AREA WILL SEE SHOWERS AND THUNDERSTORMS THROUGH TUESDAY MORNING AS A WEAK SHORTWAVE MOVES ACROSS THAT AREA. LOW CONFIDENCE IN THUNDERSTORM COVERAGE TUESDAY AFTERNOON. MOST HIGH RES MODELS SUGGEST SHOWERS AND THUNDERSTORM DEVELOPMENT ACROSS SE OREGON AFTER 00Z WEDNESDAY. 0-6KM SHEAR WOULD SUPPORT BETTER ORGANIZED THUNDERSTORMS HOWEVER...INSTABILITY IS LIMITED WITH CLOUD COVER FROM THUNDERSTORMS SOUTH OF THE OREGON/S SOUTHERN BORDER. THE BETTER CHANCE FOR ORGANIZED STORMS MAYBE ACROSS SE OF MOUNTAIN HOME WHERE BETTER SHEAR AND SLIGHTLY BETTER INSTABILITY /100-200 J/KG BL CAPE/ EXIST. HOWEVER...MOST GUIDANCE HAS LITTLE TO NO STORM DEVELOPMENT ACROSS SW IDAHO THE 18Z NAM AND 12Z GFS THE ONLY EXCEPTION. DRIER AND COOLER WEDNESDAY ACROSS SE OREGON WEDNESDAY AS THE UPPER LEVEL TROUGH MOVES EAST ACROSS PACIFIC NORTHWEST. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DECREASING SHOWERS OVER THE FORECAST AREA WEDNESDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES EAST. THURSDAY A DRY WESTERLY FLOW WILL SET UP OVER THE REGION AND WILL REMAIN OVER THE AREA THROUGH SATURDAY. TEMPERATURES ON THURSDAY BEHIND THE EXITING TROUGH WILL AVERAGE AROUND 10 DEGREES BELOW NORMAL BUT WILL QUICKLY WARM BACK TO NEAR NORMAL ON FRIDAY. OVER THE WEEKEND AND INTO NEXT WEEK MODELS ARE TRENDING TOWARD REBUILDING THE RIDGE OVER THE FORECAST AREA. TEMPERATURES ON SATURDAY WILL REMAIN NEAR NORMAL BUT WILL WARM TO AROUND 5 DEGREES ABOVE NORMAL SUNDAY WITH EVEN WARMER TEMPERATURES ON MONDAY. && .AVIATION...MOSTLY VFR. SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. LOCAL MVFR CONDITIONS IN HEAVIER SHOWERS. SURFACE WINDS WESTERLY 5 TO 15 KNOTS...DECREASING TO 10 KNOTS OR LESS AFTER 06Z. WINDS ALOFT WILL BE SOUTHWESTERLY 15 TO 20 KNOTS UP THROUGH 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...JDS LONG TERM....JA/AB AVIATION.....JA
In the hours before
Special weather statement, Jul 21, 4:16 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 416 PM MDT MON JUL 21 2014 IDZ016-030-212300- SOUTHERN TWIN FALLS COUNTY ID-WESTERN MAGIC VALLEY ID- 416 PM MDT MON JUL 21 2014 ...SPECIAL WEATHER STATEMENT... AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF ROGERSON...OR 19 MILES SOUTHWEST OF TWIN FALLS... MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HOLLISTER AROUND 420 PM MDT. FILER AND MAGIC VALLEY REGIONAL AIRPORT AROUND 440 PM MDT. TWIN FALLS AND KIMBERLY AROUND 450 PM MDT. JEROME...HANSEN...EDEN AND MINIDOKA NATIONAL MONUMENT AROUND 500 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4223 11483 4232 11494 4278 11439 4255 11410 TIME...MOT...LOC 2215Z 227DEG 30KT 4237 11474 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:16 PM MDT | Special Weather Statement | BOI | Twin Falls | 44 min |
| Jul 21, 5:18 PM MDT | Special Weather Statement | BOI | Jerome | 27 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.